Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 4, 2008, 12:10 PM MST for Coconino County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 12:10 PM MST (19:10 UTC)
- Expired
- Jul 4, 2008, 12:31 PM MST
- In force
- 21 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:30 AM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 9:30 AM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 04 2008 .SYNOPSIS....EXPECT THE DAILY PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM. && .DISCUSSION...BOUNDARY LAYER MOISTURE HAS INCREASED CONSIDERABLY ACROSS MOST OF THE REGION THIS MORNING...THE EXCEPTION BEING ALONG THE UTAH BORDER AND FAR NORTHWESTERN ARIZONA. THE HIGHEST PW VALUES ARE OVER YAVAPAI COUNTY AND POINTS SOUTH WHILE THE THETA-E AXIS IS ALONG THE RIM AND INTO NORTHERN GILA COUNTY. EASTERLY FLOW IN THE STEERING LAYER FAVORS THE RIM AREAS AND NORTHERN GILA COUNTY AS WELL AS EASTERN YAVAPAI COUNTY. SOME CAPPING IN THE SOUNDINGS WILL INHIBIT CONVECTION FOR AWHILE TODAY...WITH ACTIVITY PEAKING LATER IN THE DAY AND IN THE EVENING...SIMILAR TO YESTERDAY. DEEPER MOISTURE WILL REMAIN OVER THE WEEKEND WITH SIMILAR FLOW PATTERNS LEADING TO A PERSISTENCE-TYPE FORECAST. ZONES/GRIDS LOOK GOOD. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF CENTRAL AND EASTERN ARIZONA IN THE LATE MORNING AND EARLY AFTERNOON...DRIFTING SOUTHWEST INTO THE VALLEY AREAS BY MID TO LATE AFTERNOON. A FEW OF THE STORMS WILL CAUSE BRIEF REDUCTIONS TO VISIBILITY...WIND GUSTS TO 40 KT...AND SMALL HAIL. THE STORMS WILL DECREASE IN COVERAGE AFTER 02Z...WITH ONLY A SLIGHT CHANCE OF SHOWERS AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SUNDAY THROUGH TUESDAY...A LOW PRESSURE TROUGH PASSING NORTH OF ARIZONA ON SUNDAY IS EXPECTED TO BRING BREEZY WEST TO SOUTHWEST WINDS OF 15-20 MPH ACROSS NORTHERN SECTIONS OF THE STATE. MEANWHILE...A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA. HIGH PRESSURE IS EXPECTED TO SHIFT WESTWARD MONDAY AND TUESDAY...WHICH WOULD BRING SLIGHTLY DRIER AIR INTO FAR NORTHERN ARIZONA ALONG WITH GENERALLY LIGHT NORTHWEST WINDS. THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE...WITH THE BEST CHANCES ALONG AND SOUTH OF THE MOGOLLON RIM. && && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PETERSON AVIATION/FIRE WEATHER...DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 4, 9:35 AM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST FRI JUL 4 2008 AZZ004>018-037>040-050300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 935 AM MST FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE HAS INCREASED ACROSS THE REGION TODAY AND A CORRESPONDING INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED. THE FIRST STORMS SHOULD DEVELOP OVER THE WHITE MOUNTAINS BY 1030 AM MST...WITH STORMS DEVELOPING ALONG THE REMAINDER OF THE RIM COUNTRY BY 12 PM MST. THE MOST ACTIVE AREAS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM...INCLUDING NORTHERN GILA COUNTY AND EASTERN YAVAPAI COUNTY. THE STRONGER STORMS TODAY WILL CONTAIN VERY HEAVY RAIN AND HAIL WITH WIND GUSTS TO 50 MPH. THERE IS A THREAT OF SEVERE WEATHER TODAY...ESPECIALLY JUST SOUTH AND SOUTHWEST OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 31 min |
| Jul 4, 3:37 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 4, 4:07 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 15 min |
| Jul 4, 4:13 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 32 min |
| Jul 4, 4:16 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 11 min |
| Jul 4, 4:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 22 min |
| Jul 4, 4:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Jul 4, 4:35 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 4, 4:54 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 36 min |
| Jul 4, 4:55 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.